Connecticut, 2002Damaging Wind in Connecticut, June 26, 2002
June 26, 2002 · NWS ALY · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 26, 1:50 PM EST, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 26, 1:50 PM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBANY NY
250 PM EDT WED JUN 26 2002
.DISC...SVR WX WATCHES ALREADY OUT AND STRONG ECHOES ON RADAR SO WL
BE BRIEF. SHWRS/TSTMS ALMOST A CERTAINTY TNGT SO RAISED POPS TO
CATEGORICAL. HAVE INCLUDED WRDG FOR DAMAGING WINDS/HAIL/HVY RAIN
UNTIL MIDNIGHT. HIGH PROB OF SHWRS/TSTMS CONT THRU EARLY THURSDAY
NIGHT. WL FCST LIKELY POPS THU/THU NIGHT...BUT FOR THU WL WORD AS
MAINLY DURG THE AFTN. FOR THU NIGHT WL END SHWRS ARND MIDNIGHT. DRY
WX FOR FRI.
.HYDRO STATUS...LCL HVY RAIN W TSTMS. QPF MAY EXCEED 2 INCHES IN A
FEW AREAS. WL HAVE TO WATCH FOR LCL FLDG. BUT NO PROBLEMS EXPECTED
ON LARGER WATERWAYS.
.ALY...NONE.
MAGLARAS
In the hours before
Special weather statement, Jun 26, 11:20 AM EST, 3 hours 50 minutes before
CTZ001-MAZ001-NYZ032-033-038>043-047>054-058>061-063>066-VTZ013-014-
262200-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1220 PM EDT WED JUN 26 2002
...THERE IS A RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND
THIS EVENING IN EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND...
THE FOLLOWING AREAS HAVE THE POTENTIAL FOR GETTING SEVERE
THUNDERSTORMS...THE SOUTHERN ADIRONDACKS...THE EASTERN MOHAWK
VALLEY...THE LAKE GEORGE SARATOGA REGION...THE GREATER CAPITAL
REGION...THE EASTERN CATSKILLS...THE MID HUDSON VALLEY...SOUTHERN
VERMONT...THE BERKSHIRES...AND LITCHFIELD COUNTY CONNECTICUT.
SEVERE THUNDERSTORMS PRODUCE WIND GUSTS OF 58 MPH AND GREATER...AND
OR HAIL THREE QUARTERS OF AN INCH IN DIAMETER OR GREATER.
THE PRIMARY THREAT OF SEVERE WEATHER WILL BE STRONG GUSTY WINDS.
FREQUENT LIGHTNING AND HEAVY DOWNPOURS WILL ALSO OCCUR WITH THE
THUNDERSTORMS. A FEW SEVERE THUNDERSTORMS COULD CONTAIN LARGE HAIL.
THE ATMOSPHERE WILL BE EXTREMELY UNSTABLE WITH AN ABUNDANCE OF LOW
LEVEL MOISTURE THIS AFTERNOON. AN UPPER LEVEL DISTURBANCE MOVING
THROUGH CENTRAL NEW YORK THIS AFTERNOON WILL HELP TO TRIGGER THE
DEVELOPMENT OF THUNDERSTORMS...WHICH COULD THEN BECOME SEVERE.
STAY TUNED TO NOAA WEATHER RADIO...THE VOICE OF THE NATIONAL WEATHER
SERVICE...FOR FURTHER DETAILS OR UPDATES.
Local storm report, Jun 26, 12:48 PM EST, 2 hours 22 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP A
0146PM WED JUN 26 2002
#1 0000001 000
AWLS WLSR QHQT QTRF WAPT APTS
00167 FILE 28 WELLSVILLE PD NY0022800 JUN 26-02
TO NATIONAL WEATHER SERVICE
ATTENTION SEMO DUTY OFFICER
SEVERE THUNDERSTORM AND STREET FLOODING
DETAILS CONCERNING EVENT: SEVERE THUNDERSTORM WITH FLASH FLOODING. SEVERAL
TREES DOWN AND POWER OUTAGE IN WELLSVILLE. SOME STREET FLOODING WITH SOME
DAMAGE TO VILLAGE STREETS.
COUNTY(S) AFFECTED: ALLEGANY COUNTY VILLAGE OF WELLSVILLE
LOCATION (INCLUDING TOWN AND NEAREST ROAD): SOUTHERN END OF VILLAGE
DATE AND TIME CONDITION STARTED: 062602 AT 1245 HRS
DATE AND TIME CONDITION ENDED:
EXTENT OF DAMAGE OR AREAS IN DANGER: SOME STREET DAMAGE. NO STRUCTURES INVOLVED
NUMBER KILLED: 0 NUMBER INJURED: 0
REMARKS: STRONGS WINDS, EXTREMELY HEAVY RAIN WITH SIGNIFICANT LIGHTNING
AUTH PHONE #: 585 593-5600
AUTH JAMES A CICIRELLO COP
OPER - BALDWIN,MICHAEL T 1346Local storm report, Jun 26, 1:16 PM EST, 1 hour 54 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP A
0214PM WED JUN 26 2002
#1 0000001 000
ALSO WLSR QHQT QTRF APTS WAPT
01787 FILE 28 ALLEGANY CO SO NY0020000 JUN 26-02
TO NATIONAL WEATHER SERVICE
COPY SEMO DUTY OFFICER
THUNDERSTORM/HIGH WIND REPORT
COUNTY(S) AFFECTED: ALLEGANY
LOCATION (INCLUDING TOWN AND NEAREST ROAD): HARDEST HIT AREAS: CUBA AND
BELMONT
DATE AND TIME CONDITION STARTED: 06 26 2002 12:42
EXTENT OF DAMAGE OR AREAS IN DANGER: CUBA AND BELMONT HAD NUMEROUS LIGHTENING
STRIKES WITH TREES AND/OR LINES DOWN. BOLIVAR REPORTED ROAD FLOODING, ANGELICA
AND ANDOVER, CUBA AND BELMONT REPORTED POWER OUTAGES. CUBA REPORTED A HOUSE
STUCK BY LIGHTENING.
CHECK ONE:
HAIL SIZE REPORTED
(X) - NO HAIL REPORTED ( ) - LESS THAN 1/2 (PEA)
( ) - 1/2 (MARBLE) ( ) - 1/2 TO 3/4 (PENNY)
( ) - 3/4 TO 1 (DIME) ( ) - 1.25 (HALF DOLLAR)
( ) - 1.50 (WALNUT) ( ) - 1.75 (GOLFBALL)
( ) - 2.00 (HENS EGG) ( ) - 2.50 (TENNISBALL)
( ) - 2.75 (BASEBALL) ( ) - 3.00 (TEA CUP)
( ) - 4.00 (GRAPEFRUIT) ( ) - 4.50 (SOFTBALL)
NUMBER KILLED: 0 NUMBER INJURED: 0
CHECK ONE OR MORE AS APPLICABLE:
LIGHTNING REPORTED AS ( ) - CLOUD TO CLOUD (X) - CLOUD TO GROUND
LIGHTNING DAMAGE TO: (X) - TREES
(X) - POWER/TELCO POLES (X) - POWER/TELCO LINES
( ) - COMM. BUILDINGS (X) - PRIVATE HOMES
( ) - OUT/FARM BUILDINGS ( ) - CROPS
NUMBER KILLED: 0 NUMBER INJURED: 0
CHECK ONE OR MORE AS APPLICABLE:
HIGH WIND/TSTORM WIND DAMAGE ( ) - CROPS
( ) - SMALL TREES/SHRUBS (X) - LARGE TREES
( ) - COMM. BUILDINGS ( ) - PRIVATE HOMES
( ) - OUT/FARM BUILDINGS ( ) - POWER/TELCO POLES
( ) - POWER/TELCO LINES
RELIABLE WIND SPEED REPORTS: MPH OR KNOTS
NUMBER KILLED: 0 NUMBER INJURED: 0
FLOODING (IF EXTENSIVE, SEND SEPARATE FLOOD MESSAGE FROM MENU)
(X) - STORM SEWER OVERFLOWS, UNDERPASSES, STREET FLOODING
( ) - LOCAL SMALL CREEKS OVERFLOWING
( ) - STREAMS AND LARGE CREEKS FLOODING (COMPLETE REMARKS W/DAMAGE
REMARKS: HEAVY RAIN CAUSED LIMITED DRIVING VISABILITY.
AUTH PHONE #: 585 268-9460
AUTH SHERIFF R BELMONT
OPER - SWARTHOUT, RANDY 14:13
OPER - SWARTHOUT,RANDY 1414Local storm report, Jun 26, 3:09 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
409 PM EDT WED JUN 26 2002
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM HURLEY NY WIND DAMAGE
06/26/02 ULSTER TREES DOWN.
0401 PM WAPPINGERS FALLS NY WIND DAMAGE
06/26/02 DUTCHESS TREES DOWN. OTHER REPORTS
OF TREES DOWN IN SOUTHERN
DUTCHESS COUNTY.Thunderstorm Wind, Litchfield
- When
- June 26, 3:10 PM EST
- Where
- Litchfield County, Kent
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.717, -73.483
Scattered thunderstorms developed in a very unstable humid airmass during the afternoon of June 26. One of the storms became briefly severe as it moved into Litchfield County. Thunderstorm winds from this cell knocked down trees in the town of Kent.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Alabama, June 26, 20023 deaths · 4 injured · $40,000 · 1 event
- Damaging Winds and Lightning Strikes in New York, June 26, 200214 injured · $500,000 · 50 kt wind · 4 events
- Flash Flooding in Indiana, June 26 to 27, 2002$5.0 million · 2 events
- Wildfire in California, June 26 to 29, 20021 injured · $2.0 million · 1 event
- Hail and Damaging Winds in Texas, June 26, 2002$710,000 · 2 in hail · 15 events
- Lightning Strike in Iowa, June 26, 2002$1.0 million · 1 event
- Tornado and Hail in Iowa, June 26, 2002$202,000 · F0 · 21 events
- Lightning Strike in Minnesota, June 26, 2002$500,000 · 1 event
- Damaging Winds in New York, June 26, 2002$270,000 · 60 kt wind · 10 events
- Hail and Damaging Winds in Kansas, June 26, 2002$250,000 · 70 kt wind · 3 events
- Lightning Strike in North Carolina, June 26, 2002$150,000 · 1 event
- Damaging Winds in Ohio, June 26, 2002$100,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5305283.